Sinusoidal oscillators with lower gain requirements at higher frequencies based on an explicit tanh(x) nonlinearity


Elwakil A. S. , Ozoguz S. , SALAMA K. N.

INTERNATIONAL JOURNAL OF CIRCUIT THEORY AND APPLICATIONS, vol.38, no.7, pp.747-760, 2010 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 38 Issue: 7
  • Publication Date: 2010
  • Doi Number: 10.1002/cta.592
  • Title of Journal : INTERNATIONAL JOURNAL OF CIRCUIT THEORY AND APPLICATIONS
  • Page Numbers: pp.747-760

Abstract

Two novel sinusoidal oscillator structures with an explicit tanh(x) nonlinearity are proposed. The oscillators have the attractive feature: the higher the operating frequency, the lower the necessary gain required to start oscillations. A nonlinear model for the two oscillators is derived and verified numerically. Spice simulations using AMS BiCMOS 0.35 mu model parameters and experimental results are shown. Copyright (C) 2009 John Wiley & Sons, Ltd.